Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Someclearday

Reverse Accutane Log

Haha I wanted to do something a little different and to help me keep track of my skin post Accutane. I just finished a 5 month course, 40mg the first month and 80 the remaining four. Side effects wise my lips are soo dry, always flaking and peeling. My skin has also been very dry and flaky all over with an attractive red tint. Dry eyes of course.

I was so excited to get this medication finally and the last 5 months its been like a security blanket, and now I'm so worried about relapsing:/ my skin slowwwwly got better and even now it still feels a bit "active". I'm supposed to start a retinol maintenance thing within a week or so. I think I'll continue the BCP also.

I look my last pill at lunch today!

Share this post


Link to post
Share on other sites

Congrats - was this your first course?

I had acne on dry skin and have remained 99% clear since I took Accutane 2 years ago.

However, it would be wise to commence maintenance therapy with at least a topical retinoid to ensure you remain clear.

Good luck

Share this post


Link to post
Share on other sites

Omg, I thought we were going to get Memento'd.

I think at least 60 percent of accutane users won't relapse...you are one of the lucky ones that only had to deal with a little dryness, maybe you'll get lucky again. :)

Edited by dave6677

Share this post


Link to post
Share on other sites

Yeah first course! That's good to hear! Yeah it wasn't too bad, I could do it again if I had too but man if I had to do those monthly appointments and bloodwork again I (and my insurance) would go crazy.

I wonder if I should start the retinol now or wait a week? My derm said whenever...

Omg, I thought we were going to get Memento'd.

I think at least 60 percent of accutane users won't relapse...you are one of the lucky ones that only had to deal with a little dryness, maybe you'll get lucky again. :)

Share this post


Link to post
Share on other sites

If you have finished Accutane then I would initiate the maintenance therapy ASAP (assuming your skin does not get irritated by it), particularly if you had oily skin before Accutane.

Edited by biggs881

Share this post


Link to post
Share on other sites

Yeah I figured I'm going to let the dryness go down a bit and then start, but funny thing is I woke up this morning and my usual flaky skin around my mouth was much better and my lips are soo much less flaky. Can it start healing this quickly?

I filled an rx for Clindalotion yesterday to start with my Atralin, and then Retin A at my "month after" appointment. I hope by then my skin will get a little moisture back to fill in these little scars.

I might start the Atralin tonight. It's a .05% with hylauronic acid...

Here are my before and after pics...the first pic is when it first started and the second was right before I started Accutane...post-63724-0-92209000-1377121321_thumb.j

post-63724-0-92209000-1377121321_thumb.j

Share this post


Link to post
Share on other sites

Monday will be a week off. My skin is much less dry around my mouth and my lips aren't flaky anymore. I think Monday ill start the topicals, I figure give it at least a week..

I woke up today with a very small spot. It's not terrible but I hate how my skin is still acting up a little:/ I also had really dry eyes during treatment and today one of them is really red so I'm still getting all the bad side effects. Did anyone else get pink eye like symptoms??

Share this post


Link to post
Share on other sites

Give yourself a good month for all the side effects to go away. I had horrible dry eyes while on accutane and I had to use gel eye drops which helped me a lot.

Share this post


Link to post
Share on other sites

Monday will be a week off. My skin is much less dry around my mouth and my lips aren't flaky anymore. I think Monday ill start the topicals, I figure give it at least a week..

I woke up today with a very small spot. It's not terrible but I hate how my skin is still acting up a little:/ I also had really dry eyes during treatment and today one of them is really red so I'm still getting all the bad side effects. Did anyone else get pink eye like symptoms??

Great results from Accutane!

Hopefully your eye isn't infected. If it becomes swollen, painful, and/or crusty then it could be infected and I'd see a doctor

Good luck

Share this post


Link to post
Share on other sites

Well, I'm breaking out again. Not as bad as before but today I have a big under the skin bump and another small pimple directly on the other side. I don't think my course was long enough:/ I have a follow up appointment at the end if the month and I just don't know what they could possibly do.

I did start using the retin a for maintenance a few days ago and had a huge coffee with mostly milk earlier in the day so maybe that's it? I just don't know...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×